MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number A2020-080
Medical Device Problem Codes Stretched (1601); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/27/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat the anterior tibial artery (ata) with strong calcification and a non-treatable kink in the artery due to fracture of the tibia and fibula.The 2.0x80 mm armada 14 percutaneous transluminal angioplasty (pta) catheter worked properly when it was first advanced onto a guide wire.However, when the armada 14 pta catheter was removed from the wire, rinsed and threaded onto a non-abbott guide wire, it was no longer able to advance.A new catheter was used without issue.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.Returned device analysis identified a stretched proximal shaft.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device and stretching was noted on the shaft proximal to the proximal seal.The reported difficulty advancing the device over the guide wire was confirmed.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation determined the reported difficulty advancing the device over the guide wire appears to be related to operational context.It was reported by the account that the 2.0x80 mm armada 14 percutaneous transluminal angioplasty (pta) catheter worked properly when it was first advanced onto a guide wire.Return analysis noted the shaft proximal to the proximal seal was stretched.In this case, it is likely that the device being previously used likely compromised the condition of the device which contributed to the resistance met when attempting to reinsert the balloon catheter over the guide wire.There is no indication of a product quality issue with respect to design, manufacture or labeling of the device.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13581245
Report Number2024168-2022-01873
Device Sequence Number4410413
Product Code DQY
UDI-Device Identifier08717648155970
UDI-Public08717648155970
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model NumberA2020-080
Device Catalogue NumberA2020-080
Device Lot Number1080341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/17/2022
Initial Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
14 GILDEWIRE ADVANTAGE.
Patient SexUnknown